Alert archive / Oklahoma / Flash Flood Warnings in 2010
Flash Flood Warning 2, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 3, 2010, 12:59 AM CDT for Noble County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2010, 12:59 AM CDT (05:59 UTC)
- Expired
- Jun 3, 2010, 4:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Noble County, OK
The radar
The Vance AFB radar (KVNX), 87 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 6.0 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 895 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 2224 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
647 WGUS54 KOUN 030559 FFWOUN OKC103-030900- /O.NEW.KOUN.FF.W.0002.100603T0559Z-100603T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 1259 AM CDT THU JUN 3 2010 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN NOBLE COUNTY IN NORTHERN OKLAHOMA... * UNTIL 400 AM CDT * AT 1255 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN OF 3 TO 4 INCHES HAS FALLEN THROUGH EARLY THIS MORNING OVER SOUTHWEST NOBLE COUNTY. ALTHOUGH THUNDERSTORM INTENSITIES HAVE DECREASED... ADDITIONAL MODERATE TO HEAVY RAIN CONTINUES OVER THE REGION. FLOODING ALONG COW CREEK AND ITS TRIBUTARIES IS POSSIBLE IN SOUTHWEST NOBLE COUNTY AS WELL AS IN OTHER LOW-LYING OR POOR DRAINAGE AREAS. * LOCATIONS IN THE WARNING INCLUDE PERRY. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 179 AND 191. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE VEHICLES INTO AREAS WHERE WATER COVERS THE ROADWAY. && LAT...LON 3637 9724 3617 9725 3617 9745 3637 9745 $$ CJS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 11:55 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 2, 11:55 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1155 PM CDT WED JUN 2 2010 .AVIATION... THUNDERSTORMS WERE FINALLY DEVELOPING ALONG THE SURFACE FRONT IN NORTHEAST AND NORTH CENTRAL OKLAHOMA BETWEEN KPNC AND KOKC. THE WESTWARD EXTENSION OF THE STORMS ALONG THE FRONT IN NORTHEAST OKLAHOMA SUGGEST GOOD CHANCES OF STORMS TO AT LEAST BE IN THE VICINITY OF KPNC AND WILL INCLUDE A TEMPO TSRA GROUP. NUMERIC MODELS INDICATED THE BEST CHANCES REMAIN TO THE EAST AS FRONT SLOWLY SLIDES SOUTH... AND WILL NOT INCLUDE A TEMPO GROUP FOR TSRA AT KOKC OR KOUN ALTHOUGH STORMS ARE NOT OUT OF THE QUESTION. && .PREV DISCUSSION... /ISSUED 1026 PM CDT WED JUN 2 2010/ DISCUSSION... POPS WERE DECREASED IN NORTHWEST OKLAHOMA. WE DON'T SEE A MECHANISM FOR ENHANCED RAINFALL OVERNIGHT BEHIND THE FRONT. INSTEAD SCATTERED THUNDERSTORMS ARE OCCASIONALLY EXPECTED ALONG THE NEARLY STATIONARY FRONTAL ZONE FROM SOUTHWEST TO NORTH CENTRAL OKLAHOMA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 68 89 69 95 / 50 20 10 10 HOBART OK 67 96 68 99 / 60 10 0 10 WICHITA FALLS TX 69 95 70 98 / 50 10 0 10 GAGE OK 60 90 65 97 / 30 20 10 10 PONCA CITY OK 67 88 69 93 / 50 30 30 10 DURANT OK 70 93 70 94 / 30 30 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 2, 11:59 AM CDT, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1159 AM CDT WED JUN 2 2010
OKZ004>048-050>052-TXZ083>090-031000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1159 AM CDT WED JUN 2 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS GENERALLY NORTH OF A LINE FROM ATOKA
OKLAHOMA... TO WICHITA FALLS AND SEYMOUR TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM AROUND 4
PM AND CONTINUING INTO THE NIGHT.
IMPACTS...
HAIL TO THE SIZE OF GOLFBALLS MAY DAMAGE AUTOMOBILES AND TENDER
VEGETATION. WINDS TO NEAR 65 MPH ARE ALSO POSSIBLE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM MID
AFTERNOON INTO TONIGHT.
DISCUSSION...
A COLD FRONT WILL APPROACH A LINE FROM SOUTHWEST INTO CENTRAL
OKLAHOMA THIS EVENING. MEANWHILE... WARM AND UNSTABLE AIR WILL BE
PRESENT AHEAD OF THE FRONT. LOW LEVEL CONVERGENCE NEAR THE FRONT
ALONG WITH DAYTIME HEATING SHOULD LEAD TO THE DEVELOPMENT OF
SCATTERED THUNDERSTORMS NEAR AND SOME DISTANCE NORTH OF THE FRONT
BEGINNING AROUND MID AFTERNOON. ALTHOUGH VERTICAL WIND SHEAR
PROFILES WILL BE RELATIVELY WEAK... STRONG INSTABILITY AND VERY WARM
LOW-LEVEL TEMPERATURES COULD STILL YIELD LARGE HAIL AND DAMAGING
WINDS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUN 3.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...90 PERCENT
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THIS EVENING AND OVERNIGHT
IN AREAS THAT EXPERIENCE REPEATED THUNDERSTORM ACTIVITY. THE
HEAVIEST RAINFALL IS CURRENTLY EXPECTED TO BE IN WESTERN OKLAHOMA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL CONTINUE INTO THURSDAY MAINLY ACROSS
PARTS OF CENTRAL AND SOUTHEAST OKLAHOMA. THERE WILL ALSO BE A SLIGHT
CHANCE FOR THUNDERSTORMS SUNDAY NIGHT...BUT MOST OF THE ACTIVITY IS
CURRENTLY EXPECTED TO REMAIN NORTH OF OKLAHOMA.
OTHER HAZARDOUS WEATHER...
UNSEASONABLY HOT CONDITIONS WILL PREVAIL OVER MUCH OF THE AREA
THROUGH THE WEEKEND. AFTERNOON HEAT INDEX VALUES ARE LIKELY TO
EXCEED 100 IN MANY AREAS FRIDAY THROUGH SUNDAY... AND MAY EXCEED 105
IN PARTS OF SOUTHERN OKLAHOMA AND NORTHERN TEXAS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
THURSDAY.
CJS/03In the hours before
Local storm report, Jun 2, 8:11 PM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
811 PM CDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 8 N CROWELL 34.10N 99.72W
06/02/2010 E1.00 INCH HARDEMAN TX PUBLIC
HAIL STILL FALLING AT LOCATION
&&
BAINLocal storm report, Jun 2, 9:02 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
902 PM CDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 2 S OLUSTEE 34.52N 99.42W
06/02/2010 E1.75 INCH JACKSON OK AMATEUR RADIO
REPORT RELAYED VIA AMATEUR RADIO.
&&
BAINSpecial weather statement, Jun 2, 11:39 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1139 PM CDT WED JUN 2 2010
OKZ013-030500-
NOBLE OK-
1139 PM CDT WED JUN 2 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR NOBLE COUNTY.
AT 1138 PM CDT...STRONG THUNDERSTORMS WERE LOCATED JUST TO THE
SOUTHWEST AND NORTHWEST OF PERRY... MOVING SLOWLY TO THE NORTHEAST
AT 5 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF DIMES...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3643 9703 3630 9707 3617 9727 3616 9730
3619 9745 3648 9743
CJSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:10 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 65 min |
| Jun 2, 11:44 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan, Noble, Payne | 61 min |
| Jun 3, 12:31 AM CDT | Areal Flood Advisory | OUN | Garfield, Noble | 3 hr |
| Jun 3, 1:16 AM CDT | Severe Thunderstorm Warning | OUN | Payne | 59 min |
| Jun 3, 5:27 AM CDT | Areal Flood Advisory | OUN | Noble | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.